MAUDE Adverse Event Report: EXACTECH, INC. NV GXL LNR, NEUTRAL, 32MM ID, GROUP 3 CUPS; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

EXACTECH, INC. NV GXL LNR, NEUTRAL, 32MM ID, GROUP 3 CUPS; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number NV GXL LNR, NEUTRAL, 32MM ID, GROUP 3 CUPS
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Failure of Implant (1924); Osteolysis (2377)
Date of Event 11/08/2023
Type of Reportable Event Serious Injury
Event or Problem Description
As reported by the germany competent authorities, the patient presented for several follow-up checks with persistent symptoms on the opposite side.The x-ray control revealed a clear decentering of the prosthetic head.The ct scan also showed osteolysis in the acetabulum as a sign of premature inlay wear.This was verified when the inlay was changed on (b)(6) 2023 to a vitd-hardened, specially approved inlay (novation xle, neutral liner group 3, 36 mm i.D).As part of the replacement operation, in addition to the inlay replacement, the firm socket integrity was determined as well as the curettage and sealing of the cysts in the socket using allogeneic cancellous bone and the replacement of the prosthetic head.The explants are currently in the laboratory doctor's office for microbiological examination using sonication.After the examination (14 days of long-term incubation).
 
Additional Manufacturer Narrative
Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
The prosthesis wear reported may have been due to a combination of the risk factors specified in the hhe, such as use error, implant positioning, implant size selection, patient factors (fitness for surgery, biomechanics, activity level and local tissue oxidation potential), the use of nylon vacuum bags without evoh, surgical approach, or any combination of these possibilities.However, this cannot be confirmed since the devices were not returned for evaluation and radiographs were not provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected information.The following sections were corrected: h6, h11.The reported event was unable to be confirmed due to limited information received from the customer.No device was returned for evaluation; further, photographs and/or radiograph images were not provided for review.A definitive root cause was unable to be determined; however, may have resulted from use error, implant positioning, implant size selection, patient factors (fitness for surgery, biomechanics, activity level and local tissue oxidation potential), the use of nylon vacuum bags without evoh, surgical approach, or any combination of these possibilities.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
NV GXL LNR, NEUTRAL, 32MM ID, GROUP 3 CUPS
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
MDR Report Key18330501
Report Number1038671-2023-02980
Device Sequence Number17820667
Product Code JDI
UDI-Device Identifier10885862022172
UDI-Public10885862022172
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K070479
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/15/2022
Device Model NumberNV GXL LNR, NEUTRAL, 32MM ID, GROUP 3 CUPS
Device Catalogue Number130-32-53
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2023
Supplement Date Received by Manufacturer01/17/2024
11/19/2024
Initial Report FDA Received Date12/14/2023
Supplement Report FDA Received Date05/07/2024
12/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/16/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1729-2022
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CROWN CUP INLAY NEUTRAL GR.3,32MM; CROWN CUP,CLUSTER-HOLE GR.56; CROWN CUP,CLUSTER-HOLE GR.58
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale